Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Initial value methods for parabolic control problems


Author: Ragnar Winther
Journal: Math. Comp. 34 (1980), 115-125
MSC: Primary 65K10; Secondary 49D05, 65Mxx
DOI: https://doi.org/10.1090/S0025-5718-1980-0551293-7
MathSciNet review: 551293
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study iterative methods for parabolic control problems with a Neumann boundary value control and where the observation is the final state. The methods are based on transforming the original control problem (which may have constraints on the control) into an equivalent problem of minimizing a strictly convex functional (no constraints). The methods are semidiscrete in the sense that we assume that parabolic initial value problems can be solved exactly.


References [Enhancements On Off] (What's this?)

  • [1] J. E. Dennis Jr. and Jorge J. Moré, Quasi-Newton methods, motivation and theory, SIAM Rev. 19 (1977), no. 1, 46–89. MR 0445812, https://doi.org/10.1137/1019005
  • [2] Richard S. Falk, Approximation of a class of optimal control problems with order of convergence estimates, J. Math. Anal. Appl. 44 (1973), 28–47. MR 0686788, https://doi.org/10.1016/0022-247X(73)90022-X
  • [3] Avner Friedman, Partial differential equations, Holt, Rinehart and Winston, Inc., New York-Montreal, Que.-London, 1969. MR 0445088
  • [4] J.-L. Lions, Optimal control of systems governed by partial differential equations., Translated from the French by S. K. Mitter. Die Grundlehren der mathematischen Wissenschaften, Band 170, Springer-Verlag, New York-Berlin, 1971. MR 0271512
  • [5] J.-L. Lions and E. Magenes, Non-homogeneous boundary value problems and applications. Vol. I, Springer-Verlag, New York-Heidelberg, 1972. Translated from the French by P. Kenneth; Die Grundlehren der mathematischen Wissenschaften, Band 181. MR 0350177
  • [6] J. M. Ortega and W. C. Rheinboldt, Iterative solution of nonlinear equations in several variables, Academic Press, New York-London, 1970. MR 0273810
  • [7] W. M. PATTERSON, Iterative Methods for the Solution of a Linear Operator Equation in Hilbert Space, Lecture Notes in Math. vol. 394, Springer-Verlag, New York, 1974.
  • [8] Albrecht Pietsch and Hans Triebel, Interpolationstheorie für Banachideale von beschränkten linearen Operatoren, Studia Math. 31 (1968), 95–109 (German). MR 0243341
  • [9] J. R. RINGROSE, Compact Non-Self-Adjoint Operators, Van Nostrand Reinhold Co., London,1971.
  • [10] M. M. Vaĭnberg, \cyr Variatsionnyĭ metod i metod monotonnykh operatorov v teorii nelineĭnykh uravneniĭ., Izdat. “Nauka”, Moscow, 1972 (Russian). MR 0467427
    M. M. Vaĭnberg, Variational method and method of monotone operators in the theory of nonlinear equations, Halsted Press (A division of John Wiley & Sons), New York-Toronto, Ont.; Israel Program for Scientific Translations, Jerusalem-London, 1973. Translated from the Russian by A. Libin; Translation edited by D. Louvish. MR 0467428
  • [11] R. WINTHER, A Numerical Galerkin Method for a Parabolic Control Problem, Ph.D. Thesis, Cornell University, 1977.
  • [12] Ragnar Winther, Error estimates for a Galerkin approximation of a parabolic control problem, Ann. Mat. Pura Appl. (4) 117 (1978), 173–206. MR 515960, https://doi.org/10.1007/BF02417890
  • [13] Ragnar Winther, Some superlinear convergence results for the conjugate gradient method, SIAM J. Numer. Anal. 17 (1980), no. 1, 14–17. MR 559456, https://doi.org/10.1137/0717002

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65K10, 49D05, 65Mxx

Retrieve articles in all journals with MSC: 65K10, 49D05, 65Mxx


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1980-0551293-7
Article copyright: © Copyright 1980 American Mathematical Society